Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 224, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2000, 4:21 PM CDT for Warren County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2000, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 12, 2000, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 122123 SVRBNA TNC177-122200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WARREN COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHERN WARREN COUNTY...SOUTHWEST OF MCMINNVILLE...MOVING SOUTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...AND DEADLY LIGHTNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:34 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 12, 2:34 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 234 PM CDT WED JUL 12 2000 SHOWERS AND THUNDERSTORMS BEGAN DEVELOPING DURING THE EARLY AFTERNOON HOURS. A FEW SEVERE THUNDERSTORMS WERE ISSUED MAINLY FOR THE POSSIBILITY OF DAMAGING WIND. EARLY THIS AFTERNOON A WEAK COLD FRONT/SURFACE TROUGH CONTINUED TO THE N OF OUR AREA BUT WAS RATHER HARD TO DEFINE IN MSAS DATA. USING SURFACE EQUIVALENT POTENTIAL TEMPERATURES...IT APPEARS TO EXTEND FROM S IL AND THEN ACROSS KY AND ON INTO W VA. OVER THE NEXT FEW PERIODS MODELS FORECAST MID AND UPPER FLOW TO BECOME MORE NWLY IN OUR REGION. THIS OCCURS DUE TO BUILDING UPPER RIDGE OVER ROCKY MOUNTAINS AND LOWERING HEIGHTS OVER E GREAT LAKES AND NEW ENGLAND IN RESPONSE TO SE MOVING SHORT WAVE ACROSS THE NE. UPPER HEIGHTS WILL LOWER IN OUR AREA BUT NOT MUCH. THIS WILL CAUSE THE WEAK COLD FRONT CURRENTLY STILL N OF THE MID STATE TO GRADUALLY MOVE SE INTO THE MID STATE LATER TONIGHT AND THEN WEAKEN AS IT CONTINUES MOVING SE INTO MS/AL AND E TN AREAS ON THU. A TAD WARMER TEMPERATURES ALOFT PARTICULARLY AT 500 MB LEVEL AS WELL AS SOME DRIER AIR WILL ACT TO SUPRESS CONVECTION ON THU AND FRI OVER THE MID STATE. WILL HOWEVER KEEP A LOW POP FOR AFTERNOON THUNDERSTORMS FOR PLATEAU ON THU AS HIGHER 1000/500 MB MEAN RELATIVE HUMIDITY IS FORECAST TO REMAIN THERE LONGER ALONG WITH SURFACE TROUGH/COLD FRONT. THU NIGHT AND FRI LOOK DRY WITH DOWNWARD MOTION FORECAST AT 700 MB LEVEL BY BOTH ETA AND NGM. PRELIMINARY NUMBERS BNA 74/93/70/95 41-- CSV 70/87/65/89 421- .BNA...NONE. STEIGERWALDT
In the hours before
Local storm report, Jul 12, 3:08 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
308 PM CDT WED JUL 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
215 PM 5 NW ASHLAND CITY TN WIND DAMAGE
07/12/00 CHEATHAM LAW ENFORCEMENT REPORTED
TREES DOWN
08Local storm report, Jul 12, 3:19 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
319 PM CDT WED JUL 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM MCEWEN TN WIND DAMAGE
07/12/00 HUMPHREYS LAW ENFORCEMENT REPORTED
DAMAGE TO SOME ROOFS AND A
FEEDMILL
08Local storm report, Jul 12, 3:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
349 PM CDT WED JUL 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
145 PM CLARKSVILLE TN WIND DAMAGE
07/12/00 MONTGOMERY LAW ENFORCEMENT REPORTED
NUMEROUS TREES DOWN AND
POWER OUTAGES
$`$
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:15 AM CDT | Flash Flood Warning | OHX | White | 3 hr |
| Jul 12, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| Jul 12, 2:05 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 35 min |
| Jul 12, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 24 min |
| Jul 12, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 28 min |
| Jul 12, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 28 min |
| Jul 12, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 38 min |
| Jul 12, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.